Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Are blisters in the mouth a side effect of using anesthesia mask?

Hi, can I answer your health question? Please type your question here... Hi, I had surgery on my wrist 2 days ago. They used the mask for anesthesia. I noticed that day I had blisters in my mouth. They’re getting worse as the days go by. I’ve also found more. Could I be allergic?
Wed, 13 Jun 2018
Report Abuse
General & Family Physician 's  Response
Hello and welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

Usually if you had allergy from the anesthesia or from the mask you would have started in those moments and not few hours later. Also, the effects would have started to get less, so you would have been better by now. So I don't think you are having an allergic reaction but the blisters in your mouth may be as a side effect from the exposure of anesthesia, or not related at all, but just a viral infection of the mouth which has caused the blisters. If you would like for me to have a look at then, I can also tell by eye if those are an allergy or an infection. Upload a photo and I will be happy to advise further.
Hope I have answered your query. Let me know if I can assist you further.
Regards,
Dr. Klarida Papaqako
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been under general anesthesia several times in the last 2 years. Every time I have a whole body skin reaction of sever redness, itching, and ultimately peeling (even my hands and finger tips). The doctor eliminated all but the most essential (profafol still used). I have this every time. I have had steroid packs, as well as prescription antihistamines. I have surgery next week again, and I am very worried.

doctor1 MD

I am 50 years old and just underwent a complete hysterectomy by laparascopic 3 days ago. Yesterday I started having heaviness feeling in my chest. I had trouble sleeping last night as I felt like I was having difficulty breathing. Is this normal from the anesthesia? I am still having shoulder pain from the gas they used and wondered how long it takes for this to go away?

doctor1 MD

I went to the dentist a week ago a got fillings on my lower and up left side of my mouth. They gave me a local anesthetic and my cheek has been swollen since and now it s becomw bruised. Is this normal? Im in alot of pain. They gave me ibuprofen and antibiotics.